It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-18-2000, 11:53 AM   #1
Newbie
 
Join Date: Dec 2000
Location: Saint Paul, MN, USA
Posts: 1
Esotericist HB User
A while later... (a relatively long post)

From my 11/10/00 posting here as well as at the old site… I am now 3 days from my next doctor’s appointment… More below on that… first… the original post:
-- -- --
I preface this by stating that I am a healer and an Esotericist by night and a sales professional by day who is seeking the “clearest” and “cleanest” way to maintain my health and those who enter into my sphere of influence.

I consider my story one of success. It was 1992 - 1993 when the marriage was going South, the job was disappearing along with money and as my health was deteriorating. I was diagnosed as depressed during a hospital stint. As a matter of fact when reviewing my history that included 20+ years of substance abuse, even through I had 10 years of recovery, and a “flat” affect the psychiatrist who dealt with me at that time judged me as having been depressed for all my adult life and probably most of my childhood. (A harsh judgment but here I am years latter still in agreement!)

Well after 9 months of Paxil (6 on and 3 to get off), a lot of gut retching honesty that began then and created a New Life that focused around, “Be here now! Be aware! and Be a Vessel for Spirit” I have done very very well since then… until about 45 days ago.

The body is changing once again. Being quite sensitive to the sensitive body that I was given this time around I have come to the realization that it is time for another trip to the Paxil well. My doctor agrees. I have no time limit that I’ll be here as an expectation.

I had been maintaining quite well for the last 5 years on 5HTP and/or SAMe, L-tyrosine, L- Phenylalanine, Magnesium, a high potency B complex, with vitamins C and E. I experienced good then onto great success. This formula came from personal adjustment to what Priscilla Slagle, M.D had to written in “The Way Up from Down” [ISBN 0-312-92914-5 // 1992]. This book is out of print and I haven’t read her 1994 rendition of this. Back on Nov 17, 1989 L-Trytophan, that was discussed a great deal in the book, was taken off of the market. I used alternatives discussed in the appendix of that book.

As I said, I have experienced great success. Part of this success has to do with being involved with another Reiki Master who has taught me a lot about the “Be here now!…” part of life. Shortly after I had met her I decided to see what life was like without Paxil and its sexual side effects … and an acquaintance made me aware of Slage’s book. Lately this same woman, who has been the best spiritual companion I can ever recal, has brought to my attention what she had seen the last 3 months… with things getting decreasingly difficult for her. I was not aware of the depression setting in until she pointed it out and I had to take a fearless inventory of myself.

I need to mention that for me my day job is a very large part of the joy of living I have experienced. I have just had a tremendous 2 years and in the very recent past was made aware that I am going to be promoted to the position I created for myself where I am working beginning December 1st. So what is happening to me is not external happenstances but just the way I am wired and the fact I live in MN where having SADD this year appears to be playing a factor in what is happening.

I remember that I had to “re-learn how to drive” during the first two weeks and was concerned about “losing” who I was.

I thought having gone full circle, and once again about to begin Paxil, I may be of help to some as I intend to describe here anything significant of the upcoming experience.

Any interest?
-- --

Here is what has happened.

The results that I was seeking have been obtained. I worked up to a relatively high dosage when I first took the drug years ago. This time I started at the 20 mg. level and determined that 30 mg. was where I needed to be at this time instead of 50mg where I was last time. This is providing what I sought in terms of (for lack of a better word) relief.

The most important thing that I can state is that the constant “mental chatter” that I was experiencing has diminished. The result of that is I am experiencing some new things such as not constantly being on the move doing things but from time to time just stopping and “being”. I remarked to my wife about 3 weeks into this therapy cycle that I hadn’t remembered when the last time it was that I had just sat and listened to music for the sake of listening. [Music usually is playing in the background, but there was always something I was focused on “doing” other than “being”.]

More later if anyone desires more examples. The point is that going though this the 2nd time I have been able to overcome what were initial fears I had the first time and really “experience” the changes from the onset of this particular Paxil therapy endeavor. I know that my body has a high metabolism and the normal 10 day to 21 day cycle to determine the effectiveness for me was 7 days. Then I worked on adjustment of the dosage and arrived at the 30 mg. level.

Again, I state, I believe this is a success story. The only draw back besides the normal initial side effects that have goine away is the sexual side effects that are a real bother to me. Therefore, my next move when I meet with my doctor is to suggest a change to Wellbutrin and see if that works as well with fewer sexual side effects.

My wife and I just returned from our 2nd anniversary cruise / honeymoon (we didn’t take one in 1998). I haven’t enjoyed myself on a vacation like I did since I have been an adult.

 
Sponsors Lightbulb
   
Old 12-18-2000, 12:42 PM   #2
Senior Member
 
Join Date: Nov 2000
Location: West Texas
Posts: 110
TrickyDick HB User
Re: A while later... (a relatively long post)

Wellbutrin wound me up like speed does. I could not sleep, was nervous and agitated and even after reducing the dosage finally had to get off of it.
Ask him about Remeron, while you are discussing different drugs.
Good luck with what ever you come up with.

 
Old 12-18-2000, 05:06 PM   #3
Junior Member
 
Join Date: Dec 2000
Location: long beach, ca usa
Posts: 12
Olivia HB User
Re: A while later... (a relatively long post)

First I'd liket to say welcome to the board.
I hope you stick around for awhile.

Second I'd like to say in as nice of a way as possible, for some reason I didn't understand your message. Was it basicly that you had been depressed, got on the right meds, had a couple of good years and now you're depressed again and your currently searching for the right meds? Sorry if I seem like a ding bat, but I am interested and just didn't quite get it.

Olivia

 
Old 12-21-2000, 07:38 PM   #4
Newbie
 
Join Date: Dec 2000
Location: Saint Paul, MN, USA
Posts: 1
Esotericist HB User
Re: A while later... (a relatively long post)

To Tricky Dick and Olivia,

Thanks for the responses. I started Remeron today.

I have a great Dr. who listened to me for 45 minutes while I discussed all that I had learned here and elsewhere on the internet the last 2 weeks. I was off Paxil (30 mg) for 36 hours and took the option to just switch over. With only one work day left I have 4 days thereafter to get use to the sedating aspect of this drug.

I had an interesting day today to say the least beginning with the Dr. appointment, arriving at work late for the company lunch, finding out that the division manager of the new division that I have just transferred into left, and ended up being a counselor for 4 of my peers. I was in what I call “the flow”.

For the second time in my life I have said, “Thank God for Paxil”…. Now I am hoping that that same attitude migrates to Remeron.

Olivia -- I do tend to be verbose and when the dyslexia kicks in sometimes things I do write just don’t make sense.

 
Old 12-21-2000, 11:45 PM   #5
Senior Member
 
Join Date: Nov 2000
Location: West Texas
Posts: 110
TrickyDick HB User
Re: A while later... (a relatively long post)

Concerning the Remeron, if you take it about 30 minutes before going to bed you will get a good nights sleep and wake up with no after effects at all. Taken during the day is a bad thing. I hope he started you on a good healthy dose. Some Doctors don't know enough about the drug to know that you start high and decrease the dosage with Remeron.
I started at 70mg a day, of course I was loony tunes at the time and needed all I could get. Good luck with it, you most likly
won't notice any effects for a month or so.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:33 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!